MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX45026UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 03/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use a resolute onyx drug eluting stent to treat a severely tortuous, severely calcified lesion with 95% stenosis in the mid rca.There was no damage noted to the device packaging.There were no issues noted when removing the device from the hoop.No difficulties were noted when removing the protective sheath.The device was inspected with no issues.Negative prep was performed with no issues.No difficulties were noted when loading the device onto the guidewire.The lesion was pre-dilated.The device did not pass through a previously deployed stent.The inflation device remained on neutral pressure during delivery of the device.Resistance was encountered when advancing the device.Excessive force was not used.The stent met resistance at the distal part of the lesion and as the doctor pulled back the stent the non-mdt guide backed out into a non coaxial position.The guide went back into the aorta and pulled the stent back and the proximal edge of the stent caught the non coaxial tip of the guide catheter and knocked the stent off.3/4 of the stent balloon was still in the stent so the physician inflated the balloon.The displaced dislodged stent was deployed in the proximal - ostial rca, proximal to the target lesion.A 2.0x15mm euphoria, 3.0x15mm euphoria and a 4.0x12mm nc euphoria were used to deploy the rest of the stent.The lesion was pre-treated with a non-mdt atherectomy device at low speed for 4 runs, 25 secs long.The target lesion was treated with a 4.0x26mm resolute onyx through the previously deployed 4.5mm stent.The entire stented area was post dilated with 4.0mm and 4.5mm nc euphoria balloons.No patient injury is reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7435538
Report Number9612164-2018-00803
Device Sequence Number1339593
Product Code NIQ
UDI-Device Identifier00643169557277
UDI-Public00643169557277
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2019
Device Catalogue NumberRONYX45026UX
Device Lot Number0008781901
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/21/2018
Supplement Date Received by Manufacturer09/14/2018
Initial Report FDA Received Date04/17/2018
Supplement Report FDA Received Date09/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;